Tohoku Mathematical Journal

Non-isotropic harmonic tori in complex projective spaces and configurations of points on rational or elliptic curves

Tetsuya Taniguchi

Full-text: Open access


Recently, McIntosh develops a method of constructing all non-isotropic harmonic tori in a complex projective space in terms of their spectral data. In this paper, we classify all spectral data whose spectral curves are smooth rational or elliptic curves. We also construct explicitly corresponding harmonic maps.

Article information

Tohoku Math. J. (2), Volume 52, Number 4 (2000), 603-628.

First available in Project Euclid: 3 May 2007

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 53C43: Differential geometric aspects of harmonic maps [See also 58E20]
Secondary: 14H52: Elliptic curves [See also 11G05, 11G07, 14Kxx] 58E20: Harmonic maps [See also 53C43], etc.


Taniguchi, Tetsuya. Non-isotropic harmonic tori in complex projective spaces and configurations of points on rational or elliptic curves. Tohoku Math. J. (2) 52 (2000), no. 4, 603--628. doi:10.2748/tmj/1178207757.

Export citation


  • [1] F. E. BURSTALL, Harmonictori in spheres and complex projective spaces, J. Reine Angew. Math.469 (1995), 149-177.
  • [2] F. E. BURSTALL, D. FERUS, F. PEDIT AND U. PINKALL, Harmonictori in symmetric spaces and commutin Hamiltonian systems on loop algebras, Ann. of Math. 138 (1993), 173-212.
  • [3] F. E. BURSTALL AND J. C. WOOD, The construction of harmonic maps into complex Grassmannians, J. Differential Geom. 23 (1986), 255-297.
  • [4] F. E. BURSTALL AND F. PEDIT, Harmonic maps via Adler-Kostant-Symes theory, Harmonic maps and In tegrable Systems edited by A. P. Fordy and J. C. Wood, 221-272, Aspects of Mathematics 23, Vieweg, Germany, 1994.
  • [5] C. CILIBERTO AND C. PEDRINI, Real abelian varieties and real algebraic curves, Lectures in Real Geometr edited by Fabrizio Broglia, 167-256, Walter de Gruyter, Berlin-New York, 1996.
  • [6] D. FERUS, F. PEDIT, U. PINKALL AND I. STERLING, Minimal tori in S4, J. Reine Angew. Math.429 (1992), 1-47.
  • [7] M. A. GUEST AND Y. OHNITA, Actions of loop groups, deformations of harmonic maps, and their ap plications, Selected Papers on Harmonic Analysis, Groups, and Invariants edited by K. Nomizu, 33-50, American Mathematical Society Translations, Series 2, 183, Amer. Math. Soc, Providence, RI, 1998.
  • [8] N. J. HITCHIN, Harmonic Maps from a 2-torus to the 3-sphere, J. Differential Geom. 31 (1990), 627-710
  • [9] G. R. JENSEN AND R. LIAO, Families of flat minimal tori in CPn, J. Differential Geom.42 (1995), 113-132
  • [10] K. KENMOTSU, On minimal immersions of R2 into Pn(C), J. Math. Soc. Japan 37 (1985), 665-682
  • [11] I. M. KRICHEVER, Methods of algebraic geometry in the theory of nonlinear equations, Russ. Math. Surv. 3 (1977), 185-213.
  • [12] I. MCINTOSH, A construction of all non-isotropic harmonic tori in complex projective space, Internat.J. Math 6(1995), 831-879.
  • [13] I. MCINTOSH, TWO remarks on the construction of harmonic tori in CPn, Internat.J. Math.7 (1996), 515-520
  • [14] R. H. MCKEAN AND V. MOLL, Elliptic curves, Cambridge University Press, Cambridge, 1997
  • [15] R. MIYAOKA, The family of isometric superconformal harmonic maps and the affine Toda equations, J. Rein Angew. Math.481 (1996), 1-25.
  • [16] M. NAMBA, Branched Coverings and Algebraic Functions, Research Notes in Math. 161, Pitman-Longman, New York, 1987.
  • [17] E. PREVIATO, Hyperelliptic quasi-periodic and soliton solutions of the nonlinear Schrodinger equation, Duk Math.J. 52(1985), 329-377.
  • [18] J-P. SERRE, Algebraic Groups and Class of Fields, Graduate Texts in Math. 117, Springer-Verlag, New York Berlin, 1988.
  • [19] S. UDAGAWA, Harmonic maps from a two-torus into a complex Grassmann manifold, Internat. J. Math. (1995), 447-459.
  • [20] J. G. WOLFSON, Harmonic sequences andharmonic maps of surfaces into complex Grassmann manifolds, J. Differential Geom. 27 (1988), 161-178.
  • [21] J. C. WOOD, The explicit construction and parametrization of all harmonic maps from the two-sphere to complex Grassmannians, J. Reine Angew. Math. 386(1988), 1-31.